Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 28, NWS Blacksburg, VA

June 27, 2025Tazewell County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 27, 2025, 10:14 PM EDT for Tazewell County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2025, 10:14 PM EDT (02:14 UTC)
Expired
Jun 28, 2025, 1:45 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Tazewell County, VA

The radar

The Charleston,WV radar (KRLX), 137 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2025-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2025-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2277 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

987 
WGUS51 KRNK 280214
FFWRNK
VAC185-280615-
/O.NEW.KRNK.FF.W.0028.250628T0214Z-250628T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1014 PM EDT Fri Jun 27 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southwestern Tazewell County in southwestern Virginia...

* Until 215 AM EDT.

* At 1014 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 3 inches of rain have 
  fallen. The expected rainfall rate is 3 inches in 1 hour. 
  Additional rainfall amounts up to 2 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Richlands...                       Cedar Bluff...
  Claypool Hill...                   Raven...
  Glen Burke...

This includes the following streams and drainages...
  Little River, Greasy Creek, Coal Creek, Clinch River, Indian Creek 
  and Big Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3696 8178 3704 8182 3711 8189 3714 8190
      3715 8190 3715 8188 3716 8187 3717 8187
      3718 8182 3700 8164 3697 8173

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3 INCHES IN 1 HOUR

$$

WP
2 follow-up statements
798 
WGUS71 KRNK 280353
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1153 PM EDT Fri Jun 27 2025

VAC185-280615-
/O.CON.KRNK.FF.W.0028.000000T0000Z-250628T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
1153 PM EDT Fri Jun 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT SATURDAY 
FOR SOUTHWESTERN TAZEWELL COUNTY...

At 1153 PM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Up to 3 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Richlands...                       Cedar Bluff...
Claypool Hill...                   Raven...
Glen Burke...

This includes the following streams and drainages...
  Clinch River, Little River, Coal Creek, Indian Creek, Big Creek 
  and Greasy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3696 8178 3704 8182 3711 8189 3714 8190
      3715 8190 3715 8188 3716 8187 3717 8187
      3718 8182 3700 8164 3697 8173

FLASH FLOOD...RADAR INDICATED

$$

BMG
464 
WGUS71 KRNK 280545
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
145 AM EDT Sat Jun 28 2025

VAC185-280555-
/O.CAN.KRNK.FF.W.0028.000000T0000Z-250628T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
145 AM EDT Sat Jun 28 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN TAZEWELL 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3696 8178 3704 8182 3711 8189 3714 8190
      3715 8190 3715 8188 3716 8187 3717 8187
      3718 8182 3700 8164 3697 8173

$$

BMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:08 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 27, 7:08 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
708 PM EDT Fri Jun 27 2025

.SYNOPSIS...
A cold front approaches the region on Saturday, with another
round of scattered storms. The cold front looks to stall just
north of the area, which will keep much of the region under the
influence of the warm and humid airmass across the southeast.
This will keep the chances for daily showers and thunderstorms
in the forecast through the early to middle of next week until
a much stronger cold front looks to push through the area.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 700 PM EDT Friday...

Key Messages:

1) Slow moving widely scattered storms may bring localized
flooding and damaging winds this evening mainly north of U.S.
460 and the Roanoke River east I-81.

2) The area will continue to remain hot and humid across the
area Saturday, with another round of scattered storms.

Starting to see a ramp up in convection from the Alleghanys
southeast to the Roanoke Valley and into southside VA just
southwest of a convergent boundary per mesoanalysis. Storm
motion remains slow and will have to watch for localized flash
flooding. The current watch will remain as is for now.

Previous discussion...

The surface high pressure that is leading to a backdoor front
that is currently draped across the Virginia Piedmont should
lift north tonight as a warm front as the surface high pressure
progresses east into the Atlantic and losses influence over the
region. As this happens a shortwave trough and associated
surface low pressure system is expected to push across
southeastern Canada during the day on Saturday. The associated
cold front is forecast to be draped across western New York and
into the Ohio Valley by Saturday evening. While this will
predominantly keep most of the precipitation well to the north
and west of the region, there will be a chance for showers and
thunderstorms along the eastern edge of the Blue Ridge and
points east into the Piedmont on Saturday. With the repeated
rounds of showers and thunderstorms across the area, these
storms will continue to lead to a localized flash flood threat.
This will be especially true given storm motions will continue
to be on the slow side of around 5-15 knots.

High temperatures will climb into the low 90s across the
Piedmont, and low to mid 80s west of the Blue Ridge.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1210 PM EDT Friday...

Key Message:

 - Hot and humid through the weekend, with daily chances of
afternoon showers and thunderstorms.

A cold front is expected to stall along the Mason-Dixon line on
Sunday, then return northward as a warm front on Monday. With the
area remaining in the warm sector, hot and humid conditions will
continue along with afternoon and evening showers and thunderstorms.
Scattered storms each afternoon will be disorganized, but a few may
become strong to severe with the primary threats being damaging wind
gusts and localize flooding.

High temperatures each afternoon will peak in the 80s across the
mountains to the low to mid 90s in the foothills and Piedmont. Dew
points will continue to run high, ranging from the mid 60s to lower
70s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1210 PM EDT Friday...

Key Messages:

1. Thunderstorms Tuesday into Wednesday.

2. Slightly cooler and drier Wednesday and Thursday.

A cold front will move from the Ohio Valley Tuesday morning to the
VA/NC coast Wednesday morning. This front will bring an organized
line of convection across the area Tuesday afternoon and evening.
Dry and cooler high pressure will follow the frontal passage
Wednesday and Thursday. Another front will slide across the region
Friday, but with limited moisture, showers and thunderstorms will be
sub-severe.

High temperatures will ranging in the 80s Tuesday, then cool down a
couple of degrees on Wednesday. Temperatures will gradually warm
each day, ending the workweek in the mid 80s to mid 90s.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
As of 700 PM EDT Thursday...

Scattered storms may impact ROA/LYH/DAN/BCB this evening but
most of the period into midday tomorrow will be dry. Outside of
storms expect VFR. Stratus/fog will be possible again tonight
where it rained and across the river valleys. LIFR at LWB
appears likely and could see MVFR to IFR at the other terminals,
both vsby and cigs.

Any fog and low clouds will erode by 12-15z Saturday slowest at
LWB. Storms will again fire up by 17-18z, mainly in the
mountains so have VCTS in the afternoon at BLF/LWB/BCB.

EXTENDED AVIATION OUTLOOK...

High pressure should maintain VFR conditions into early next
week outside of any storms and late night/early morning fog. A
front tracking in by Tuesday will bring a better coverage of
storms and better chance of sub-VFR. This front should lead to
VFR conditions through the end of next week outside of any river
valley fog that may develop near BCB and LWB.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 11 PM EDT this evening for VAZ011-013-014-
     018>020-022>024-033>035-045-046.
NC...None.
WV...Flood Watch until 11 PM EDT this evening for WVZ043-044-507-
     508.

&&

SYNOPSIS...EB/WP
NEAR TERM...EB/WP
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...EB/WP
Hazardous weather outlook, Jun 27, 8:23 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
823 PM EDT Fri Jun 27 2025

NCZ001>006-018>020-VAZ007-009>017-032-043-044-047-058-059-WVZ042>044-
507-508-290030-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Patrick-Henry-Pittsylvania-Buckingham-Halifax-
Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
823 PM EDT Fri Jun 27 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and southeast West Virginia.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe storms possible Saturday afternoon and evening. The
main threat will be damaging winds. Storms will also be capable of
heavy rain, leading to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ018>020-022>024-033>035-045-046-290030-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Franklin-
Bedford-Amherst-Campbell-Appomattox-
823 PM EDT Fri Jun 27 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Strong to severe storms possible this afternoon and evening. The
main threat will be damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe storms possible Saturday afternoon and evening. The
main threat will be damaging winds. Storms will also be capable of
heavy rain, leading to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 27, 9:33 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
933 PM EDT Fri Jun 27 2025

VAZ033-034-280200-
Franklin VA-Bedford VA-
933 PM EDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHWESTERN BEDFORD AND NORTHEASTERN FRANKLIN COUNTIES THROUGH 1000
PM EDT...

At 932 PM EDT, Doppler radar was tracking a strong thunderstorm over
Western Smith Mountain Lake, or near Penhook, moving northeast at 15
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moneta...
Penhook...
Smith Mountain Lake State Park...
Western Smith Mountain Lake...
Union Hall...
Northwest Smith Mountain Lake...
and Goodview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near a body of water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3700 7982 3725 7975 3723 7961 3716 7951
      3694 7966
TIME...MOT...LOC 0132Z 202DEG 11KT 3703 7971

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jun 27, 9:44 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
944 PM EDT Fri Jun 27 2025

VAZ007-009-280215-
Tazewell VA-Smyth VA-
944 PM EDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN SMYTH AND SOUTHWESTERN TAZEWELL COUNTIES THROUGH 1015 PM
EDT...

At 944 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Claypool Hill, or over Cedar Bluff, moving north
at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richlands...
Saltville...
Cedar Bluff...
Raven...
Cliffield...
Hungry Mother State Park...
and Broadford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3716 8187 3717 8187 3718 8180 3720 8176
      3712 8156 3700 8144 3685 8143 3688 8179
      3693 8183 3695 8182 3696 8178 3705 8182
      3711 8189 3715 8190
TIME...MOT...LOC 0144Z 192DEG 14KT 3707 8172

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jun 27, 9:48 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
948 PM EDT Fri Jun 27 2025

VAZ023-024-034-035-280215-
Botetourt VA-Amherst VA-Bedford VA-Rockbridge VA-
948 PM EDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT
ROCKBRIDGE...NORTHEASTERN BEDFORD...EAST CENTRAL BOTETOURT AND
NORTHWESTERN AMHERST COUNTIES...THE CITY OF BUENA VISTA AND THE CITY
OF LEXINGTON THROUGH 1015 PM EDT...

At 947 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Buena Vista, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lexington...
Buena Vista...
Glasgow...
Forks Of Buffalo...
Big Island...
Rockbridge Baths...
and Coleman Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near a body of water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3794 7922 3782 7917 3781 7917 3781 7916
      3763 7908 3741 7937 3756 7963 3806 7943
TIME...MOT...LOC 0147Z 221DEG 17KT 3770 7938

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jun 27, 9:52 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
952 PM EDT Fri Jun 27 2025

NCZ001-018-019-280215-
Ashe NC-Wilkes NC-Watauga NC-
952 PM EDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT
SOUTHWESTERN WILKES...SOUTHEASTERN WATAUGA AND SOUTH CENTRAL ASHE
COUNTIES THROUGH 1015 PM EDT...

At 951 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Darby, or 7 miles southeast of Blowing Rock,
moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blowing Rock...
Wilbar...
Deep Gap...
Blowing Rock In Caldwell County...
Darby...
Cascade Falls...
and Elkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3604 8140 3605 8139 3607 8141 3608 8143
      3607 8144 3609 8146 3610 8151 3612 8155
      3612 8168 3622 8160 3632 8140 3632 8121
      3604 8137
TIME...MOT...LOC 0151Z 185DEG 17KT 3607 8156

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Local storm report, Jun 27, 9:56 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
956 PM EDT Fri Jun 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     Tstm Wnd Dmg     Bedford                 37.34N 79.52W
06/27/2025                   Bedford            VA   911 Call Center

            Several utility lines were blown down by
            thunderstorm winds in Bedford. Time
            estimated from radar.

&&

VFJ
Special weather statement, Jun 27, 10:12 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1012 PM EDT Fri Jun 27 2025

VAZ033-034-280245-
Franklin VA-Bedford VA-
1012 PM EDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT
SOUTHWESTERN BEDFORD AND NORTHEASTERN FRANKLIN COUNTIES THROUGH 1045
PM EDT...

At 1012 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Smith Mountain Lake State Park, or near Moneta,
moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moneta...
Stewartsville...
Huddleston...
Penhook...
Smith Mountain Lake State Park...
Chamblissburg...
and Northwest Smith Mountain Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near a body of water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3708 7943 3706 7945 3706 7949 3703 7948
      3702 7949 3705 7954 3704 7956 3703 7956
      3704 7960 3700 7961 3715 7992 3722 7987
      3722 7985 3724 7985 3733 7978 3727 7950
      3721 7935
TIME...MOT...LOC 0212Z 208DEG 17KT 3710 7962

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:04 PM EDTSpecial Weather StatementRNKPittsylvania26 min
Jun 27, 8:10 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington35 min
Jun 27, 8:11 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt64 min
Jun 27, 8:31 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, City of Covington39 min
Jun 27, 9:13 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington32 min
Jun 27, 9:15 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville30 min
Jun 27, 9:20 PM EDTSpecial Weather StatementRNKTazewell25 min
Jun 27, 9:33 PM EDTSpecial Weather StatementRNKFranklin27 min
Jun 27, 9:44 PM EDTSpecial Weather StatementRNKTazewell31 min
Jun 27, 9:48 PM EDTSpecial Weather StatementRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington27 min
Jun 27, 10:12 PM EDTSpecial Weather StatementRNKBedford33 min
Jun 27, 10:16 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lynchburg29 min
Jun 27, 10:35 PM EDTSpecial Weather StatementRNKTazewell25 min
Jun 27, 10:37 PM EDTSpecial Weather StatementRNKHalifax38 min
Jun 27, 10:40 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke35 min
Jun 27, 10:47 PM EDTSpecial Weather StatementRNKBedford28 min
Jun 27, 10:50 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg25 min
Jun 27, 11:08 PM EDTSpecial Weather StatementRNKCity of Martinsville37 min
Jun 27, 11:14 PM EDTSpecial Weather StatementRNKBedford31 min
Jun 28, 12:22 AM EDTSpecial Weather StatementRNKMontgomery, Roanoke23 min
Jun 28, 12:44 AM EDTSpecial Weather StatementRNKRoanoke31 min
Jun 28, 12:55 AM EDTSpecial Weather StatementRNKGiles35 min
Jun 28, 2:29 AM EDTSpecial Weather StatementRNKCarroll31 min
Jun 28, 2:40 AM EDTAreal Flood AdvisoryRNKMontgomery, Pulaski, City of Radford89 min
Jun 28, 1:48 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville27 min
Jun 28, 2:00 PM EDTSpecial Weather StatementRNKCity of Covington30 min
Jun 28, 2:41 PM EDTSpecial Weather StatementRNKBath34 min
Jun 28, 2:57 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington33 min
Jun 28, 3:09 PM EDTSpecial Weather StatementRNKRockbridge36 min
Jun 28, 3:54 PM EDTSpecial Weather StatementRNKBotetourt36 min
Jun 28, 4:01 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington29 min
Jun 28, 4:08 PM EDTAreal Flood AdvisoryRNKAlleghany, Botetourt3 hr
Jun 28, 4:26 PM EDTSpecial Weather StatementRNKCity of Buena Vista34 min
Jun 28, 4:32 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington28 min
Jun 28, 4:56 PM EDTSpecial Weather StatementRNKCity of Buena Vista34 min
Jun 28, 5:05 PM EDTSpecial Weather StatementRNKFloyd25 min
Jun 28, 5:36 PM EDTSpecial Weather StatementRNKFloyd24 min
Jun 28, 5:47 PM EDTSpecial Weather StatementRNKGrayson28 min
Jun 28, 6:04 PM EDTSpecial Weather StatementRNKCarroll, City of Galax26 min
Jun 28, 6:14 PM EDTSpecial Weather StatementRNKPulaski, City of Radford31 min
Jun 28, 6:20 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Pulaski, Wythe, City of Galax40 min
Jun 28, 6:37 PM EDTSevere Thunderstorm WarningRNKPulaski53 min
Jun 28, 6:46 PM EDTSpecial Weather StatementRNKCraig, Roanoke29 min
Jun 28, 6:57 PM EDTSpecial Weather StatementRNKCarroll33 min
Jun 28, 7:04 PM EDTSpecial Weather StatementRNKCity of Lynchburg26 min
Jun 28, 7:16 PM EDTSpecial Weather StatementRNKCity of Galax29 min
Jun 28, 7:20 PM EDTSpecial Weather StatementRNKRoanoke25 min
Jun 28, 7:30 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax45 min
Jun 28, 7:41 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke, City of Roanoke, City of Salem49 min
Jun 28, 7:47 PM EDTSpecial Weather StatementRNKGiles28 min
Jun 28, 7:51 PM EDTSpecial Weather StatementRNKTazewell24 min

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.